MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROSA SYS W/ADJ.DP.UNIT A.CONTROL RES.; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROSA SYS W/ADJ.DP.UNIT A.CONTROL RES.; HYDROCEPHALUS MANAGEMENT
Model Number FV770T
Medical Device Problem Codes Mechanical Problem (1384); Infusion or Flow Problem (2964)
Health Effect - Clinical Codes Headache (1880); Visual Impairment (2138); Hydrocephalus (3272)
Date of Event 10/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation: visual inspection: visible deformations on both valves, deposits in delivery liquid, slightly calcified distal catheter.The visually noticed deformation could not be confirmed with a value of prosa / - 0.003 mm and progav / - 0.017 mm.In the damaged regions, a change in the housing surface could be measured.The values measured here were prosa / - 0.041 mm and progav / - 0.049 mm outside the tolerance [0 ¿ 0.02mm].It is suspected that these are signs of the revision.Permeability test: a permeability test has indicated that the progav valve has a blockage and that the prosa is permeable.Adjustment test: both valves were tested and are adjustable to all specified pressures.Braking force and brake function test: the brake functionality tests have shown that the brake functions are fully operational and the braking forces are within the given tolerances.Computer controlled test: to investigate the claim of under-drainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.Because the progav valve is not permeable, a computer controlled test was not possible.The prosa operates not within the accepted tolerance.Results: first, we performed a visual inspection of the prosa shunt system.A deformation of the outer housings of both valves, a slightly calcified catheter and deposits/ tissues in the delivery liquid were observed through the visual inspection.The damages are probably signs of the removal.Next, we tested the permeability and opening pressure of the valves.The progav valve was not permeable, therefore the claim of under-drainage could not be further investigated.The prosa was permeable but the opening pressure was not within tolerance.The opening pressure of the prosa was significantly lower than expected, indicating a tendency towards over-drainage.Additionally, we tested the adjustability as well as the brake functionality and brake force of both valves.The valves operated as expected and met all specifications.Finally, we have dismantled the valves.Inside both valves we have found slight build-up of substances (likely protein).Based on our examination results, we can partly confirm the suspicion of "underdrainage" at the time of our examination.The adjustment of the valves showed no deviations.We suspect that the deposits found in the valves led to the functional impairment.Deposits caused by natural substances found in the csf, such as protein, blood or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.Even small amounts of non-visible deposits could endanger the integrity of the valve.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hc-therapy by shunt implants.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke (b)(4).No further regulatory actions are required from our point of view.
 
Event or Problem Description
It was reported that a prosa shunt system (part # fv770t) was implanted during a procedure performed on (b)(6) 2010.On (b)(6) 2020, the patient presented to the facility with increased fatigue and double vision beginning on sunday (b)(6) 2020.The patient underwent a computed cranial tomography (cct) which revealed clear build-up.The x-ray revealed a correct valve setting and no indication of disconnection or dislocation.The physician punctured the shunt system and removed 12 milliliters (ml) of clear liquid.However, the valve could not be introduced, so a revision surgery was scheduled for the following day.The replacement surgery was performed on (b)(6) 2020.The prosa shunt system was removed and replaced with a progav 2.0 with prosa system (part # fx987t).However, on (b)(6) 2020, the surgeon documented that a second revision was required due to spontaneous adjustment with renewed accumulation of the progav 2.0 (ref.Mdr id 3004721439-2020-00248).The progav 2.0 with prosa system was replaced with a prosa shunt system to successfully complete the procedure.The devices were returned to the manufacturer for evaluation.No further patient complications were reported following the second revision surgery.

Brand Name
PROSA SYS W/ADJ.DP.UNIT A.CONTROL RES.
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key10942219
Report Number3004721439-2020-00247
Device Sequence Number4294761
Product Code JXG
UDI-Device Identifier04041906135553
UDI-Public4041906135553
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K120559
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFV770T
Device Catalogue NumberFV770T
Device Lot Number20011876
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2020
Initial Report FDA Received Date12/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age33 YR